Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    urinary tract infection strep found
    avatar
    An_249692 posted:
    I just found that I have a strep infection in my urine and I had already been put on cipro and now they want to add penicillan. I have had a history of UTI's in the past and now again/ I had a rectocele operation in 2012 and a bladder lift in late 2011, I also had a attempted ablation in 2012 with no success. I had open heart surgery in 2004, double by pass but doc found that it had failed and grew new vessels. I am now experiencing a burning in my stomach when I eat, it came on after using the cipro, so not sure if it is causing it or not, I am also very tired, and sweat profusely when I exert myself. I am 70 and understand there is an 8% fatality from this condition, now I am scared, with all my other maladies, am I at risk.
    Reply
     
    avatar
    Jane Harrison Hohner, RN, RNP responded:
    Dear An: Alas, I cannot give you a for sure answer about the fatigue and sweating when exerting yourself--that MIGHT be a cardiac symptom. I can tell you that the burning in your stomach might be from the ciprofloxin. Here is a link to the side effects associated with Cipro:

    http://www.webmd.com/drugs/mono-93-CIPROFLOXACIN - ORAL.aspx?drugid=1124&drugname=cipro oral&pagenumber=6

    Please, please call your primary care MD about the profuse sweating and fatigue. That kind of symptom can indicate coronary problems, and you are correct, you have significant risk factors for this.

    In Concern,
    Jane


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.